MAUDE Adverse Event Report: BARD ACCESS SYSTEMS TRI FUNNEL 14F G-TUBE; GASTROINTESTINAL TUBE AND ACCESSORIES

BARD ACCESS SYSTEMS TRI FUNNEL 14F G-TUBE; GASTROINTESTINAL TUBE AND ACCESSORIES
Model Number 000714
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of ngar3319 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that patient was in use of the probe since (b)(6) 2017.On (b)(6) 2017, the probe left the stoma.Upon observing the product, the team detected cuff/balloon disruption.Water was used to inflate the balloon after placing the patient to the volume indicated in the product instructions.No patient injury was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged feeding tube balloon bolster was confirmed and the cause appears to be use related.The product returned for evaluation was a 14fr tri-funnel feeding tube.The damage observed in the returned sample was characteristic of over-pressurization (burst) damage.This can occur through over-filling the feeding tube balloon.The appropriate inflation volume is listed on the inflation valve and over-inflation can be avoided by fully draining the balloon prior to inflation.The returned product sample was evaluated and a longitudinally-aligned split in the balloon membrane was observed near the proximal end of the balloon.This catheter damage was determined to be typical of a burst, and the characteristics observed which supported this type of failure included: tensile weakness in the membrane at the fracture site (due to over-inflation prior to burst).Granular fracture surface texture (typical of tearing failure modes).The split in the balloon was longitudinally aligned which is typical of burst-type failures.Additionally, residual material and discoloration was seen throughout the sample which established a usage history of the product and suggested the product had worked as intended for a period of time prior to the event.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.These features are characteristically found due to the over-inflation and fracture of the balloon tubing.The product instruction for use (ifu) contains the following information which may be relevant to this type of event, "do not exceed the maximum recommended inflation volume as this may cause excessive pressure on the gastric mucosa and migration of the internal balloon into the peritoneal cavity".
 
Event or Problem Description

Brand Name
TRI FUNNEL 14F G-TUBE
Common Device Name
GASTROINTESTINAL TUBE AND ACCESSORIES
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6589149
Report Number3006260740-2017-00681
Device Sequence Number788816
Product Code KGC
UDI-Device Identifier00801741037122
UDI-Public(01)00801741037122(17)180930(10)NGAR3319
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K910492
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Model Number000714
Device Catalogue Number000714
Device Lot NumberNGAR3319
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2017
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/29/2017
Initial Report FDA Received Date05/24/2017
Supplement Report FDA Received Date08/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age1 HR
Patient Weight8